Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Apr 14, 2017, 7:00 PM CDT for Castro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2017, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 14, 2017, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Castro County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
185
WGUS54 KLUB 150000
FFWLUB
TXC069-150100-
/O.NEW.KLUB.FF.W.0001.170415T0000Z-170415T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
700 PM CDT FRI APR 14 2017
The National Weather Service in Lubbock Texas has issued a
* Flash Flood Warning for...
Northern Castro County in the Panhandle of Texas...
* Until 800 PM CDT
* At 659 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
Section roads will become impassable with significant flooding
near playa lakes.
* Some locations that will experience flooding include...
Dimmitt, Summerfield, Easter and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3458 10200 3451 10214 3448 10252 3475 10252
3475 10200
$$
262 follow-up statements
289
WGUS54 KLUB 150055
FFWLUB
TXC069-150300-
/O.EXT.KLUB.FF.W.0001.000000T0000Z-170415T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
755 PM CDT FRI APR 14 2017
The National Weather Service in Lubbock Texas has extended the
* Flash Flood Warning for...
Northern Castro County in the Panhandle of Texas...
* Until 1000 PM CDT
* At 754 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to four inches of rain have
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Dimmitt, Summerfield, Easter and Nazareth.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3458 10200 3451 10214 3448 10252 3475 10252
3475 10200
$$
23766
WGUS74 KLUB 150144
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
844 PM CDT FRI APR 14 2017
TXC069-150300-
/O.CON.KLUB.FF.W.0001.000000T0000Z-170415T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
844 PM CDT FRI APR 14 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHERN CASTRO COUNTY...
At 836 PM CDT, Doppler radar indicated heavy rain across the warned
area. Radar indicates that 3 to 6 plus inches of rain has already
fallen over the northern half of Castro County. Flash flooding is
already occurring here. An additional 1 to 3 inches of rain will be
possible will these slow moving storms further exacerbating the
flooding.
Some locations that will experience flooding include...
Dimmitt, Summerfield, Easter and Nazareth. This includes Highway 385
between Dimmitt and Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3458 10200 3451 10214 3448 10252 3475 10252
3475 10200
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 6:36 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 14, 6:36 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 636 PM CDT Fri Apr 14 2017 .AVIATION... VFR conditions should persist through the evening but IFR is a possibility toward sunrise on Saturday morning. A strong thunderstorm located NW of KPVW should remain north of that terminal. Winds may increase in a local zone of convergence to the south and southeast of convective activity. && .PREV DISCUSSION... /issued 604 PM CDT Fri Apr 14 2017/ UPDATE... Minor update to raise PoPs significantly around and just downstream of the current slow-moving severe thunderstorm over western Castro County. Given the slow storm motion heavy/flooding rains is also an increasing concern in addition to the severe threat. The activity should gradually wane by mid-late evening as it moves into an increasingly capped environment and the BL cools. PREV DISCUSSION... /issued 301 PM CDT Fri Apr 14 2017/ SHORT TERM... The Saturday afternoon setup will be similar to today's. We will still be dealing with capping issues but farther to the east. Convection will largely be conditional again. A very narrow swath of uncapped air may exist just east of the dryline. The dryline will mix farther to the east to somewhere around the I27/US87 corridor. Areas east of the dryline will be stuck with low stratus for much of the day until some clearing by mid afternoon initially limiting instabilities and maximizing capping. Very strong instabilities will exist east of the dryline with good low level shear. Large scale forcing will be lacking again relying on dryline convergence to initiate convection. A cold front will be moving through the Texas Panhandle during the afternoon. This will maximize low level convergence north of the area in the eastern Texas Panhandle. LONG TERM... Any isolated convection Saturday afternoon should quickly fade as instability wanes and inhibition increases during the mid-late evening hours. The first half of Easter should then start out on the mild and quiet side. However a weak cold front/surface boundary is progged to sag into the northern or central zones before stalling out and this along with the attendant dryline south of the front and perhaps weak upper support within modest west-southwest flow aloft should spur scattered storm development during the afternoon and evening hours. Good moisture/instability along with sufficient deep layer shear along the front and east of the dryline could support robust updrafts and the risk of severe weather. The front/boundary should wash out on Monday, but we will hang on to a risk of isolated afternoon/evening convection along and east of the dryline which will likely be located near or east of the edge of the Caprock. Beyond Monday brief low amplitude ridging aloft along with a further eastward push to the afternoon dryline position should keep the CWA dry Tuesday and Wednesday. After that it becomes less clear as a storm system is expected to approach through the Great Basin before closing off and emerging across the High Plains late week. A northern CONUS shortwave trough is forecast to drop a backdoor cold front into or through the FA on Thursday. Lift ahead of the system will renew shower and storm chances along and north of the boundary late Thursday or Thursday night. Beyond that all will depend on the track of the upper low. The latest GFS and ECMWF favor a track north of the CWA which would quickly dry slot the FA and bring an end to storm chances /aside from perhaps a little light wrap around moisture if the low isn't too far north per the ECMWF/. If you are hoping for more widespread and long-duration rainfall, the Canadian is the winner this afternoon stalling the low to our west while sinking slowly southward from Friday through the weekend. This would result in a cool and soggy weekend, though at this point it looks like a very low probability outcome. Time will tell, but for now have included 20-30 PoPs from late Thursday through Friday. Temperatures through most or all of the extended will reside on the warm side of average with Tuesday and Wednesday likely the warmest of the days when highs well into the 80s /perhaps a few lower 90s/ are expected. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Apr 14, 11:15 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1115 AM CDT Fri Apr 14 2017 TXZ021>044-151615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1115 AM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms will be possible late this afternoon into the early evening across the southwestern Texas Panhandle and the western South Plains, generally along and west of a Tulia to Tahoka line. The main severe threats will be hail up to tennis ball size and winds up to 70 mph. Additionally, isolated tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated late-day severe thunderstorms could affect areas east of the Caprock escarpment on Saturday. A greater coverage of severe storms is possible across a broader portion of the South Plains area on Sunday afternoon and evening as a cold front enters the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Apr 14, 5:26 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 E BOVINA 34.52N 102.82W
04/14/2017 E2.75 INCH PARMER TX LAW ENFORCEMENT
HAIL KNOCK OUT THE WINDSHIELD OF THE POLICE CAR. TIME
OF HAIL IS ESTIMATED.
&&
EVENT NUMBER LUB1700114
GDSLocal storm report, Apr 14, 5:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 9 N LAZBUDDIE 34.52N 102.61W
04/14/2017 M2.80 INCH PARMER TX STORM CHASER
TIME OF HAIL ESTIMATED.
&&
EVENT NUMBER LUB1700115
GDSLocal storm report, Apr 14, 6:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 6 NE LAZBUDDIE 34.45N 102.54W
04/14/2017 PARMER TX STORM CHASER
TORNADO OBSERVED BY STORM SPOTTER
&&
EVENT NUMBER LUB1700116
GDSLocal storm report, Apr 14, 6:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TORNADO 8 W DIMMITT 34.55N 102.46W
04/14/2017 CASTRO TX STORM CHASER
MULTIVORTEX TORNADO OBSERVED ON LIVE SPOTTER FEED.
&&
EVENT NUMBER LUB1700117
GDSLocal storm report, Apr 14, 6:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 5 WSW DIMMITT 34.52N 102.40W
04/14/2017 CASTRO TX BROADCAST MEDIA
SEVERAL TORNADO TOUCHDOWNS STARTING AT 637 PM AND
CONTINUING THROUGH THE TIME OF REPORT. POWER LINES DOWN.
&&
EVENT NUMBER LUB1700118
GDSLocal storm report, Apr 14, 7:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TORNADO 3 W DIMMITT 34.55N 102.37W
04/14/2017 CASTRO TX BROADCAST MEDIA
VIDEO OF A LARGE TORNADO ONGOING ABOUT 3 MILES WEST OF
DIMMITT. ONE OF MANY TORNADOES OVER THE PAST 20 MINUTES
WITH THIS STORM.
&&
EVENT NUMBER LUB1700119
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:12 PM CDT | Tornado Warning | LUB | Castro | 33 min |
| Apr 14, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 49 min |
| Apr 14, 7:44 PM CDT | Tornado Warning | LUB | Castro | 31 min |
| Apr 14, 7:53 PM CDT | Tornado Warning | LUB | Castro | 22 min |
| Apr 14, 8:13 PM CDT | Tornado Warning | LUB | Castro | 32 min |
| Apr 14, 8:30 PM CDT | Tornado Warning | LUB | Castro | 30 min |
| Apr 14, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 32 min |
| Apr 14, 9:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 55 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 31 min |
| Apr 14, 9:41 PM CDT | Flash Flood Warning | LUB | Castro | 2 hr |
| Apr 14, 9:55 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 35 min |
| Apr 14, 10:01 PM CDT | Special Weather Statement | LUB | Childress | 29 min |
| Apr 14, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Swisher | 32 min |
| Apr 14, 10:40 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Swisher | 35 min |
| Apr 14, 11:09 PM CDT | Special Weather Statement | LUB | Childress | 36 min |
| Apr 14, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 32 min |
| Apr 14, 11:21 PM CDT | Tornado Warning | LUB | Hale, Swisher | 24 min |
| Apr 14, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 35 min |
| Apr 14, 11:33 PM CDT | Special Weather Statement | LUB | Childress | 27 min |
| Apr 14, 11:39 PM CDT | Areal Flood Warning | LUB | Castro | 6 hr |
| Apr 14, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 34 min |
| Apr 14, 11:50 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 40 min |
| Apr 15, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 31 min |
| Apr 15, 12:22 AM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 113 min |
| Apr 15, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 46 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.